MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER INSTRUMENT; ALTIVATE REVERSE, SMALL HUMERAL STEM TRIAL INSERTER KNOB

ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER INSTRUMENT; ALTIVATE REVERSE, SMALL HUMERAL STEM TRIAL INSERTER KNOB
Model Number 804-06-057
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - during the broaching portion of the procedure the trial became loose from the handle.When the surgeon tried to tighten the knob it was realized it had broken off in the broach.
 
Additional Manufacturer Narrative
Additional narrative: see d4; d10; d11; h3.Manufacturer narrative: the reason for this event was due to attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.This event occurred during surgery near the patient.It was reported as a significant adverse event, however, there was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended and the instrument was inspected prior to use and was acceptable.A review of the device history record (dhr) revealed, when released for use, the item met design and manufacturing requirements.Complaint database review showed previous complaints on item 804-06-038 and no previous complaints on item 804-06-057, but there were no indications that these instruments have a design or material deficiency.Summary of complaints: 804-06-038 - finished goods.S102 - dull/worn 1; finished goods.S110 - threads damaged/galled 2 finished goods; s303 - broke/cracked/damaged 2: 804-06-057 - finished goods.S303 - broke/cracked/damaged 1 surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance.

Brand Name
ALTIVATE REVERSE SHOULDER INSTRUMENT
Common Device Name
ALTIVATE REVERSE, SMALL HUMERAL STEM TRIAL INSERTER KNOB
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx
MDR Report Key9968396
Report Number1644408-2020-00370
Device Sequence Number16882322
Product Code FZX
UDI-Device Identifier00888912648059
UDI-Public(01)00888912648059
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-057
Device Catalogue Number804-06-057
Device Lot Number277594L01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-06-038, LOT 178881L04; 804-06-038, LOT UNKNOWN
Outcome Attributed to Adverse Event Other;